Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 30, 2014, 3:49 AM CST for 6 counties in Texas. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 3:49 AM CST (09:49 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 5:58 PM CST
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WWUS84 KFWD 300949 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 349 AM CST THU JAN 30 2014 ...A RED FLAG WARNING IS IN EFFECT FOR FAR WESTERN PARTS OF NORTH TEXAS... .SNOPSIS...GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL COMBINE WITH LOW AFTERNOON HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ALONG AND WEST OF A LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE. TXZ102-117-130-141-301100- /O.CAN.KFWD.FW.A.0001.140130T1800Z-140131T0100Z/ WISE-PARKER-ERATH-COMANCHE- 349 AM CST THU JAN 30 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR THE COUNTIES OF WISE...PARKER...ERATH AND COMANCHE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELED THE FIRE WEATHER WATCH FOR THE COUNTIES OF WISE...PARKER...ERATH AND COMANCHE. RELATIVE HUMIDITY IS FORECAST TO STAY ABOVE 30 PERCENT ACROSS THESE COUNTIES WHICH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO DEVELOP. DUE TO THE STRONG WINDS AND RELATIVE HUMIDITY BETWEEN 30 AND 40 PERCENT...GRASS FIRE DANGER WILL STILL BE HIGH AND ANY OUTDOOR BURNING OR WELDING THIS AFTERNOON IS NOT RECOMMENDED. $$ TXZ091-100-101-115-116-129-301800- /O.UPG.KFWD.FW.A.0001.140130T1800Z-140131T0100Z/ /O.NEW.KFWD.FW.W.0001.140130T1800Z-140131T0100Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 349 AM CST THU JAN 30 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING. * WIND...SOUTH 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
2 follow-up statements
564 WWUS84 KFWD 301751 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1151 AM CST THU JAN 30 2014 ...A RED FLAG WARNING IS IN EFFECT FOR FAR WESTERN PARTS OF NORTH TEXAS... .SNOPSIS...GUSTY SOUTHERLY WINDS OF 20 TO 30 MPH WILL COMBINE WITH LOW AFTERNOON HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ALONG AND WEST OF A LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE. TXZ091-100-101-115-116-129-310100- /O.CON.KFWD.FW.W.0001.140130T1800Z-140131T0100Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 1151 AM CST THU JAN 30 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR AREAS ALONG AND WEST OF A LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE... * WIND...SOUTH 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...20 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND HAVE THE POTENTIAL TO ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$
394 WWUS84 KFWD 302358 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 558 PM CST THU JAN 30 2014 ...RED FLAG WARNING IS CANCELLED FOR AREAS WEST OF A RANGER TO MINERAL WELLS TO SAINT JO LINE. .SURFACE WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THE WARNING HAS BEEN CANCEL. HOWEVER...WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE THIS EVENING...AND UNTIL THE HUMIDITY CLIMBS ABOVE 35 PERCENT...A WILD FIRE COULD STILL DEVELOP. TXZ091-100-101-115-116-129-310100- /O.CAN.KFWD.FW.W.0001.000000T0000Z-140131T0100Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 558 PM CST THU JAN 30 2014 ...RED FLAG WARNING IS CANCELLED FOR AREAS WEST OF A RANGER TO MINERAL WELLS TO SAINT JO LINE... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED FLAG WARNING. STRONG SURFACE WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THE WARNING HAS BEEN CANCELLED. HOWEVER...SURFACE WINDS WILL REMAIN IN THE 10 TO 20 MPH RANGE THIS EVENING...AND UNTIL THE HUMIDITY CLIMBS ABOVE 35 PERCENT...A WILD FIRE COULD STILL DEVELOP. AVOID ALL OUTSIDE BURNING AND WELDING THIS EVENING. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 3:48 AM CST, 1 minute earlier.
Area forecast discussion, Jan 30, 3:48 AM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 AM CST THU JAN 30 2014 .DISCUSSION... THE LATEST WATER VAPOR SATELLITE DATA SHOWS A POSITIVELY TILTED UPPER TROUGH WORKING ITS WAY EAST ACROSS THE APPALACHIANS WITH ANOTHER UPPER TROUGH DEVELOPING ALONG THE WEST COAST. THIS WILL PLACE MUCH OF THE SOUTHWESTERN AND SOUTH-CENTRAL CONUS BENEATH AN UPPER RIDGE TODAY...AIDING IN THE GRADUAL WARM-UP OVER THE AREA. AT THE SURFACE...NORTH TEXAS HAS BECOME SITUATED BETWEEN A HIGH PRESSURE RIDGE OVER THE SOUTHEAST AND A DEEPENING SURFACE TROUGH IN LEE OF THE ROCKIES. IN ADDITION...OUR NEXT COLD FRONT CAN BE SEEN FORMING ACROSS THE NORTHERN AND CENTRAL PLAINS. THE RESULTING PRESSURE GRADIENT HAS LED TO INCREASING SOUTHERLY WINDS OVER THE PAST 12 HOURS. WINDS WILL INCREASE FURTHER DURING THE MID TO LATE MORNING HOURS AS STRONG LOW LEVEL FLOW MIXES TO THE SURFACE. WIND SPEEDS WILL LIKELY BECOME SUSTAINED IN THE 20 TO 25 MPH RANGE LATE THIS MORNING WITH HIGHER GUSTS. WE WILL GO AHEAD AND INCLUDE A WIND ADVISORY IN THE MORNING PACKAGE FOR AREAS ALONG AND WEST OF A LINE FROM BONHAM TO CORSICANA TO TEMPLE. WIND SPEEDS SHOULD BE A BIT LOWER FARTHER TO THE SOUTH AND EAST OF THIS LINE...BUT CONDITIONS WILL STILL BE BREEZY OUTSIDE OF THE ADVISORY AREA. DEWPOINTS WILL BE ON THE RISE ACROSS THE CENTRAL AND EASTERN PORTIONS OF NORTH TEXAS...BUT WILL BE SLOWER TO INCREASE OVER THE WESTERN-MOST COUNTIES. DRY VEGETATION AND LOW RELATIVE HUMIDITIES WILL CREATE HIGH FIRE DANGER...AND A RED FLAG WARNING WILL BE INCLUDED OVER THE FAR WESTERN AND NORTHWESTERN COUNTIES. ELSEWHERE...FIRE WEATHER CONDITIONS WILL BE ELEVATED BUT THE HIGHER RH VALUES WILL PRECLUDE A RED FLAG WARNING ACROSS THE REST OF THE REGION. DECREASING WINDS AROUND SUNSET WILL BRING AN END TO BOTH THE WIND ADVISORY AND RED FLAG WARNING EARLY THIS EVENING. THE SHORTWAVE TROUGH CURRENTLY AFFECTING THE WEST COAST WILL MOVE QUICKLY EAST ACROSS THE ROCKIES AND DAMPEN OUT OVER THE CENTRAL PART OF THE COUNTRY DURING THE NEXT 36 HOURS. A SECOND TROUGH IS THEN PROGGED TO DEVELOP OVER THE WEST COAST...THEN DEEPEN OVER THE SOUTHWESTERN STATES TOMORROW AND SATURDAY. THIS WILL SLOW THE PROGRESSION OF THE PREVIOUSLY MENTIONED COLD FRONT...CAUSING IT TO REMAIN NORTH OF THE RED RIVER THROUGH FRIDAY BEFORE SLOWLY PUSHING THROUGH NORTH TEXAS ON SATURDAY. A FEW SHOWERS AND POSSIBLY SOME DRIZZLE AND FOG WILL OCCUR ALONG AND AHEAD OF THE BOUNDARY ON SATURDAY...AND WE WILL CONTINUE WITH LOW POPS ACROSS THE EAST. BETTER CHANCES FOR PRECIPITATION WILL OCCUR LATE SATURDAY NIGHT AND SUNDAY...AS THE UPPER TROUGH APPROACHES FROM THE WEST...CREATING DECENT ISENTROPIC LIFT NORTH OF THE COLD FRONT. MODELS HAVE TRENDED A BIT COLDER ON SUNDAY...AND WE WILL INCLUDE THE MENTION OF RAIN MIXED WITH FREEZING RAIN AND SLEET OVER AREAS NORTH AND WEST OF THE DALLAS-FORT WORTH METROPLEX. THIS IS WHERE TEMPS WILL DROP BELOW FREEZING SUNDAY MORNING AND AND NOT RISE MUCH ABOVE FREEZING SUNDAY AFTERNOON. TEMPERATURES RISING JUST ABOVE FREEZING SHOULD HOPEFULLY KEEP ANY ACCUMULATIONS ON THE LIGHT SIDE. AT THIS TIME...IT APPEARS THE REST OF NORTH TEXAS WILL REMAIN ABOVE FREEZING BUT WE WILL NEED TO KEEP AN EYE ON MODEL TRENDS OVER THE NEXT FEW DAYS. THE UPPER TROUGH WILL EVENTUALLY DAMPEN OUT AS IT LIFTS NORTHEAST INTO THE PLAINS...BRINGING AN END TO THE PRECIP SUNDAY NIGHT. YET ANOTHER SYSTEM WILL THEN SWING SOUTHEAST FROM THE WEST COAST INTO WEST TEXAS BY LATE MONDAY. THIS SYSTEM LOOKS A BIT STRONGER THAN THE PREVIOUS TWO...AND BELIEVE THAT IT WILL GENERATE SHOWERS WITH ISOLATED THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. PREVIOUS MODEL RUNS INCLUDED THE POSSIBILITY OF SOME WRAP-AROUND MOISTURE AND A CHANCE FOR SNOW TUESDAY NIGHT AND WEDNESDAY. RECENT DATA...HOWEVER...SHOWS THE SYSTEM TO BE FASTER AND QUITE A BIT WEAKER...WHICH HAS LED TO THE REMOVAL OF THE MENTION OF SNOW. IT APPEARS THAT THIS ACTIVE WEATHER PATTERN WILL CONTINUE AS WE MOVE BEYOND THE 7 DAY FORECAST...WITH ANOTHER SYSTEM ON TRACK TO AFFECT THE AREA AROUND THE END OF NEXT WEEK. THIS SHOULD AT LEAST BRING SOME BENEFICIAL MOISTURE TO THE REGION AS WE HEAD THROUGH THE FIRST WEEK OF FEBRUARY...HOPEFULLY OFFSETTING THE LACK OF PRECIPITATION RECEIVED THIS MONTH. 30 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 47 71 56 60 / 0 5 5 10 10 WACO, TX 60 49 70 57 68 / 0 10 10 10 10 PARIS, TX 54 43 66 54 59 / 0 10 10 10 20 DENTON, TX 59 45 71 53 58 / 0 5 5 10 10 MCKINNEY, TX 57 47 70 55 59 / 0 5 5 10 10 DALLAS, TX 59 48 70 56 62 / 0 5 5 10 10 TERRELL, TX 56 48 69 57 63 / 0 10 10 10 20 CORSICANA, TX 58 49 70 58 67 / 0 10 10 10 10 TEMPLE, TX 61 49 70 58 70 / 0 10 10 10 10 MINERAL WELLS, TX 64 45 75 51 59 / 0 5 5 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR TXZ091-100-101-115-116-129. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR TXZ091>094-100>105-115>121-129>134-141>146-156>159. && 92/30
Hazardous weather outlook, Jan 30, 3:49 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 349 AM CST THU JAN 30 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 349 AM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED TODAY ACROSS MOST OF NORTH CENTRAL TEXAS. THERE IS A WIND ADVISORY IN EFFECT ALONG AND WEST OF A LINE FROM BONHAM TO CORSICANA TO TEMPLE. RELATIVE HUMIDITY WILL ALSO BE LOW TODAY AND RESULT IN ELEVATED GRASS FIRE DANGER ACROSS THE REGION. ALONG AND TO THE WEST OF A LINE FROM CISCO TO MINERAL WELLS TO MONTAGUE...RELATIVE HUMIDITY WILL DROP BELOW 30 PERCENT AND A RED FLAG WARNING IS IN EFFECT FOR EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT INTERACTING WITH AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF FREEZING RAIN AND SLEET TO NORTHWESTERN PARTS OF NORTH TEXAS ON SUNDAY. RIGHT NOW THE BEST CHANCES OF A WINTER MIX ARE NORTHWEST OF A LINE FROM COMANCHE TO FORT WORTH TO BONHAM. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY ACROSS ALL OF NORTH TEXAS. SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:48 AM CST | Wind Advisory | FWD | Bell, Bosque, Collin, Comanche, Cooke, Coryell and 27 more | 14 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.